Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

New monotone type approximations for elliptic problems


Authors: James H. Bramble and Bert E. Hubbard
Journal: Math. Comp. 18 (1964), 349-367
MSC: Primary 65.65
MathSciNet review: 0165702
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] A. K. Aziz and B. E. Hubbard, Bounds for the solution of the Sturm-Liouville problem with application to finite difference methods, J. Soc. Indust. Appl. Math. 12 (1964), 163–178. MR 0165701
  • [2] James H. Bramble, Fourth-order finite difference analogues of the Dirichlet problem for Poisson’s equation in three and four dimensions, Math. Comp. 17 (1963), 217–222. MR 0160338, 10.1090/S0025-5718-1963-0160338-8
  • [3] J. H. Bramble and B. E. Hubbard, On the formulation of finite difference analogues of the Dirichlet problem for Poisson’s equation, Numer. Math. 4 (1962), 313–327. MR 0149672
  • [4] J. H. Bramble and B. E. Hubbard, A priori bounds on the discretization error in the numerical solution of the Dirichlet problem, Contributions to Differential Equations 2 (1963), 229–252. MR 0149673
  • [5] J. H. Bramble and B. E. Hubbard, A theorem on error estimation for finite difference analogues of the Dirichlet problem for elliptic equations, Contributions to Differential Equations 2 (1963), 319–340. MR 0152134
  • [6] J. H. Bramble and B. E. Hubbard, On a finite difference analogue of an elliptic boundary problem which is neither diagonally dominant nor of non-negative type, J. Math. and Phys. 43 (1964), 117–132. MR 0162367
  • [7] L. Collatz, ``Bemerkungen zur Fehlerabschätzung für das Differenzenverfahren bei partiellen Differentialgleichungen,'' Z. Angew. Math. Mech., v. 13, 1933, p. 56-57.
  • [8] Lothar Collatz, The numerical treatment of differential equations. 3d ed, Translated from a supplemented version of the 2d German edition by P. G. Williams. Die Grundlehren der mathematischen Wissenschaften, Bd. 60, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1960. MR 0109436
  • [9] J. B. Diaz and R. C. Roberts, On the numerical solution of the Dirichlet problem for Laplace’s difference equation, Quart. Appl. Math. 9 (1952), 355–360. MR 0044225
  • [10] George E. Forsythe and Wolfgang R. Wasow, Finite-difference methods for partial differential equations, Applied Mathematics Series, John Wiley & Sons, Inc., New York-London, 1960. MR 0130124
  • [11] S. Gerschgorin, ``Fehlerabschätzung für das Differenzenverfahren zur Lösung partieller Differentialgleichungen,'' Z. Angew. Math. Mech., v. 10, 1930, p. 373-382.
  • [12] E. Hopf, ``Elementare Betrachtungen über die Losüngen partieller Differentialgleichungen Zweiter Ordnung vom Elliptischen Typus,'' Sitz. Preuss. Akad. Wiss., v. 19, 1927, p. 147-152.
  • [13] L. Kantorovich & V. Kryloff, Approximate Methods of Higher Analysis, Noordhoff Ltd., Netherlands, 1958.
  • [14] T. S. Motzkin and W. Wasow, On the approximation of linear elliptic differential equations by difference equations with positive coefficients, J. Math. Physics 31 (1953), 253–259. MR 0052895
  • [15] Alexander Ostrowski, Über die determinanten mit überwiegender Hauptdiagonale, Comment. Math. Helv. 10 (1937), no. 1, 69–96 (German). MR 1509568, 10.1007/BF01214284
  • [16] Alexander Ostrowski, Determinanten mit überwiegender Hauptdiagonale und die absolute Konvergenz von linearen Iterationsprozessen, Comment. Math. Helv. 30 (1956), 175–210 (German). MR 0076433
  • [17] A. M. Ostrowski, On some metrical properties of operator matrices and matrices partitioned into blocks, J. Math. Anal. Appl. 2 (1961), 161–209. MR 0130561
  • [18] H. B. Phillips & N. Wiener, ``Nets and Dirichlet problem,'' J. Math. Phys., v. 2, 1923, p. 105-124.
  • [19] C. Pucci, Some Topics in Parabolic and Elliptic Equations, Institute for Fluid Dynamics and Applied Mathematics, lecture series, 36, Feb.-May, 1958.
  • [20] M. Rockoff, ``On the numerical solution of finite difference approximations which are not of positive type,'' Notices Amer. Math. Soc., v. 10, 1963, p. 108.
  • [21] W. Uhlmann, Differenzenverfahren für die 1. Randwertaufgabe mit krummflächigen Rändern bei Δ𝑢(𝑥,𝑦,𝑧)=𝑟(𝑥,𝑦,𝑧,𝑢), Z. Angew. Math. Mech. 38 (1958), 130–139 (German, with English, French and Russian summaries). MR 0100363
  • [22] Richard S. Varga, Matrix iterative analysis, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1962. MR 0158502
  • [23] E. A. Volkov, Solutions of boundary-value problems for the Poisson equation in a rectangle, Dokl. Akad. Nauk SSSR 147 (1962), 13–16 (Russian). MR 0144057
  • [24] Wolfgang Wasow, On the truncation error in the solution of Laplace’s equation by finite differences, J. Research Nat. Bur. Standards 48 (1952), 345–348. MR 0048923

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.65

Retrieve articles in all journals with MSC: 65.65


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1964-0165702-X
Article copyright: © Copyright 1964 American Mathematical Society